Alert archive / Georgia / Tornado Warnings in 2008

Tornado Warning 14, NWS Charleston, SC

March 15, 2008Bulloch County, Effingham County, Screven County, Georgia

NWS Charleston, SC issued this tornado warning at Mar 15, 2008, 9:06 PM EDT for Bulloch County, Effingham County, Screven County, Georgia. It was in force for 24 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 15, 2008, 9:06 PM EDT (01:06 UTC)
Expired
Mar 15, 2008, 9:30 PM EDT
In force
24 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Bulloch County, GA, Effingham County, GA, Screven County, GA

The radar

The Charleston,SC radar (KCLX), 52 km from the middle of the area, began a volume at 01:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 15, 9:10 PM EDTTSTM WND DMG5 Ne Statesboro, GATREE LIMBS FELL ON POWER LINES ON HIGHWAY 301 NORTH.
Mar 15, 9:15 PM EDTTSTM WND DMGDover, GAPOST OFFICE EMPLOYEE REPORTED A POWERLINE DOWN IN FRONT OF PARADISE MOTEL IN DOVER.
Mar 15, 9:20 PM EDTFUNNEL CLOUD2 E Oliver, GAALSO REPORTS INTENSE LIGHTNING AND 35 MPH WINDS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 15, 4:36 PM EDTTornado Watch PDSSPC8 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 1.1 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2008-03-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 966 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2008-03-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
966 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
741 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KCHS 160106
TORCHS
GAC031-103-251-160200-
/O.NEW.KCHS.TO.W.0014.080316T0106Z-080316T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
906 PM EDT SAT MAR 15 2008

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL BULLOCH COUNTY IN SOUTHEAST GEORGIA...
  NORTHWESTERN EFFINGHAM COUNTY IN SOUTHEAST GEORGIA...
  SOUTHEASTERN SCREVEN COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 1000 PM EDT

* AT 901 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR DOVER...OR
  ABOUT 7 MILES NORTHEAST OF STATESBORO...MOVING EAST AT 50 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  DOVER...CAPTOLO...
  OLIVER...
  KILDARE...EGYPT...

A TORNADO MAY FORM AT ANY TIME. TAKE COVER NOW. ABANDON MOBILE HOMES
AND VEHICLES. MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST
FLOOR. STAY AWAY FROM WINDOWS.

TORNADOES AT NIGHT ARE ESPECIALLY DANGEROUS. DO NOT WAIT UNTIL YOU
SEE OR HEAR IT COMING...IT MAY BE TOO LATE. TAKE COVER NOW

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.

LAT...LON 3263 8154 3250 8135 3243 8157 3243 8175
      3261 8174
TIME...MOT...LOC 0106Z 279DEG 47KT 3252 8164

$$
1 follow-up statement
000 
WWUS52 KCHS 160130
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
928 PM EDT SAT MAR 15 2008

GAC031-103-251-160138-
/O.CAN.KCHS.TO.W.0014.000000T0000Z-080316T0200Z/
EFFINGHAM GA-BULLOCH GA-SCREVEN GA-
928 PM EDT SAT MAR 15 2008

...THE TORNADO WARNING FOR SOUTHEASTERN SCREVEN...CENTRAL BULLOCH AND
NORTHWESTERN EFFINGHAM COUNTIES HAS BEEN CANCELLED...

AT 924 PM EDT...RADAR INDICATED THAT THE TORNADIC THUNDERSTORM WHICH
PROMPTED THE TORNADO WARNING HAD MOVED OUT OF THE WARNED AREA...THUS
THE WARNING HAS BEEN CANCELED.

A FUNNEL CLOUD WAS REPORTED BY A SPOTTER OVER NORTHERN EFFINGHAM 
COUNTY.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND 
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE 
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO 
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3263 8154 3250 8135 3243 8157 3243 8175
      3261 8174
TIME...MOT...LOC 0128Z 279DEG 47KT 3247 8130

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this tornado warning went out at Mar 15, 7:56 PM EDT, 1 hour 10 minutes earlier.

Area forecast discussion, Mar 15, 7:56 PM EDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
756 PM EDT SAT MAR 15 2008

.SYNOPSIS...
A STRONG COLD FRONT WILL APPROACH FROM THE WEST AND MOVE THROUGH
THE AREA TONIGHT. HIGH PRESSURE WILL BUILD NORTH OF THE REGION
MONDAY AND TUESDAY. ANOTHER SYSTEM IS POSSIBLE TOWARD MID
WEEK...FOLLOWED BY A RETURN OF HIGH PRES BY THE END OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
PER COORDINATION WITH SPC...EXPANDED PDS TORNADO WATCH SOUTH INTO
ALL SE SC COUNTIES AND INTO SE GA COUNTIES NORTH OF I-16.

AS OF EARLY SATURDAY EVENING...MULTIPLE SUPERCELLS WERE
PUSHING INTO TORNADO WATCH AREA. SCENARIO CONTINUES TO APPEAR
DANGEROUS...WITH A POTENTIAL FOR SIGNIFICANT TORNADOES...VERY
LARGE HAIL PERHAPS REACHING GOLF BALL SIZE OR LARGER...AND
STRONG/DAMAGING WIND GUSTS EXCEEDING 70 MPH THIS EVENING.

HAIL....
SIGNIFICANT COOLING WITH HEIGHT ABOVE A LOW LVL INVERSION AND
ROTATING UPDRAFTS FAVOR LARGE HAIL THIS AFTERNOON. DRY AIR ALOFT
HAS CONTRIBUTED TO STEEP MID LVL LAPSE RATES AROUND
-7.5C...ALLOWING TEMPS TO COOL TO -17C AT THE 500MB. COOLING OF
THIS SIGNIFICANCE HAS CONTRIBUTED TO LARGE AMOUNTS OF CAPE...404
J/KG...IN THE HAIL GROWTH ZONE. WITH CAPE VALUES OF THIS MAGNITUDE
AND WBZ HEIGHTS AND FREEZING LVLS OF 8K FT AND 10.5K FT
RESPECTFULLY...HAIL OF 1 TO 2 INCHES IN DIAMETER IS NOT OUT OF THE
QUESTION FOR SEVERAL AREAS...AND HAD ALREADY BEEN OCCURRING
UPSTREAM SATURDAY AFTERNOON.

WIND....
TREMENDOUS DAMAGING DOWNBURST/MICROBURST POTENTIAL EXISTS WITH
THUNDERSTORM ACTIVITY THIS AFTERNOON AND EVENING...AS A LOW
PRESSURE SYSTEM CONTINUES TO TRACK EAST NORTHEAST THIS AFTERNOON
AND DEVELOPMENT ENHANCES. DRY MID LVL AIR ASSOCIATED WITH AN
INVERSION WILL ENHANCE EVAPORATIONAL COOLING DURING THUNDERSTORM
ACTIVITY AND PROMOTE STRONG DOWNBURST POTENTIAL...LEADING TO
POTENTIALLY DAMAGING STRAIGHT LINE WINDS. DCAPE VALUES AROUND 750
J/KG SUGGEST DOWNBURST POTENTIAL AS WELL...ESPECIALLY DURING
HEAVIER THUNDERSTORM ACTIVITY. ADDITIONALLY TO SOUNDING DATA...THE
EFFECTS OF DRY AIR ARE CURRENTLY SEEN UPSTREAM AS THE MCS
CONTINUES TO PUSH INTO THIS DRYER AIR AND IS BEGINNING TO BREAK UP
INTO MORE DISCRETE TYPE CELLS.

OUTSIDE THUNDERSTORMS...STRONG/PERSISTENT PRESSURE FALLS N/NW OF
THE REGION WILL SUPPORT SW WINDS SUSTAINED 25-35 MPH WITH GUSTS TO
AT LEAST 40 MPH THROUGH THIS EVENING. THUS...ISSUED A WIND
ADVISORY FOR ALL COUNTIES UNTIL 11 PM.

TORNADOES....
REGION OF 0-1 KM STORM RELATIVE HELICITY 300-500 M2/S2 WAS FOLLOWING
IMPRESSIVE SUPERCELLS TOWARD TORNADO WATCH 120. THUS...THE
POTENTIAL EXISTS FOR SIGNIFICANT TORNADOES THIS EVENING.

LFCS/LCLS BELOW 1000M TO BE INCORPORATED IN THUNDERSTORM
UPDRAFTS.

SIGNIFICANT DRY AIR IS SWEEPING IN FROM THE SOUTHWEST AS SEEN IN WATER
VAPOR IMAGERY. AT THIS POINT...HAVE MAINTAINED CHANCE POPS FOR
STRONG THUNDERSTORMS ACROSS MAINLY THE NORTHERN TWO THIRDS OF THE
FORECAST AREA BEGINNING LATE THIS AFTERNOON/EARLY EVENING AND
CONTINUING UNTIL AROUND MIDNIGHT. ALL THE INGREDIENTS FOR
ORGANIZED SUPER CELLS AND BOW ECHOES CONTINUE TO BE
EVIDENT...INCLUDING AMPLE INSTABILITY...STRONG WIND PROFILE AND
SHORTWAVE ENERGY. WILL CONTINUE TO MONITOR THE SOUTHERN END OF THE
MCS ACROSS UPSTATE SC AND NC FOR FURTHER ENHANCEMENT...AS
DEVELOPING STORMS ALONG THE TRAILING LINE MAY CARRY THE BEST
POTENTIAL FOR SEVERE WEATHER ACROSS THE CHS FORECAST AREA.

LOW PRESSURE SYSTEM WILL QUICKLY EXIT THE MID ATLANTIC COAST
OVERNIGHT...WITH THE ASSOCIATED COLD FRONT PASSAGE BY 12Z SUNDAY.
HAVE ENDED ALL PRECIP/TSTM CHANCES BEFORE DAYBREAK SUNDAY. BREEZY
CONDITIONS WILL PERSIST TONIGHT WHILE A STRONG LOW LEVEL JET
PASSES OVER THE REGION.

LAKE WINDS...A LAKE WIND ADVISORY WILL BEGIN EARLY THIS EVENING...AS
THE LOW LEVEL JET INCREASES WITH COLD FRONTAL PASSAGE TONIGHT.
SOUTHWEST WINDS WILL SURGE UP TO 20 KT OVER THE LAKE...WITH GUSTS
UP TO 25 KT.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
HIGH PRESSURE WILL QUICKLY BUILD IN FROM THE NORTH BEHIND THE
DEPARTING COLD FRONT. NO SIGNIFICANT COLD ADVECTION IS EXPECTED
BEHIND THE FRONT ON SUNDAY. RAPIDLY DRYING CONDITIONS WILL ALLOW
FOR FULL SUNSHINE BY THE AFTERNOON. SUNNY SKIES COMBINED WITH SOME
DOWNSLOPE FLOW WILL ALLOW HIGH TEMPERATURES TO RISE INTO THE LOWER
70S NORTH TO THE MID 70S SOUTH. WINDS WILL REMAIN BREEZY WITHIN AN
ENHANCE PRESSURE GRADIENT BETWEEN THE LOW SYSTEM OFFSHORE AND THE
HIGH PRESSURE TO THE WEST.

LAKE WINDS...LOW LEVEL JET WILL DECREASE SUNDAY MORNING...THUS
LAKE WIND ADVISORY WILL EXPIRE BY NOON.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
SPRAWLING HIGH PRESSURE CENTERED WELL NORTH OF THE REGION WILL
PROVIDE TRANQUIL CONDITIONS THROUGH TUESDAY. ANOTHER LOW PRESSURE
WILL PASS NW OF THE REGION AND WILL PULL A COLD FRONT THROUGH THE
AREA AROUND MIDWEEK. UPPER RIDGING ALONG THE SE COAST SHOULD LIMIT
PRECIP POTENTIAL WITHIN THE WAA REGIME IN ADVANCE OF THIS SYSTEM
TUESDAY/TUESDAY NIGHT...THUS LIMITED THE CHANCE FOR SHOWERS/
THUNDERSTORMS TO WEDNESDAY/WEDNESDAY NIGHT. ALSO...IF THE COLD FRONT
AND ASSOCIATED CONVECTION IS DELAYED UNTIL LATER WEDNESDAY...
TEMPERATURES COULD PUSH TO AROUND 80F AT MANY INLAND LOCATIONS.
THEN...LATEST TRENDS SUGGEST THAT THE COLD FRONT AND ASSOCIATED
MOISTURE WILL HAVE CLEARED THE REGION BY THURSDAY...WITH HIGH
PRESSURE THE MAIN FEATURE INTO NEXT WEEKEND.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
SEVERE THUNDERSTORMS WITH POSSIBLE TORNADOES AND HAIL ARE QUICKLY
MOVING EAST TOWARD KCHS THIS HOUR. HAVE ADDED A TWO-HOUR TEMPO
GROUP TO THE 00Z KCHS TAF TO INDICATE TSTMS BETWEEN 00Z AND
02Z...AS THESE STORMS COULD BE AT THE TERMINAL WITHIN AN HOUR.
THESE STORMS HAVE A HISTORY OF PRODUCING TORNADOES AND LARGE
HAIL...IN ADDITION TO GUSTY WINDS AND IFR VSBYS. STORMS ARE
REMAINING NORTH AND WEST OF KSAV AT THIS POINT...SO HAVE ONLY
MENTIONED CB IN THE 00Z KSAV TAF. WILL CONTINUE TO MONITOR RADAR
TRENDS AND MAKE NECESSARY UPDATES THROUGHOUT THE NIGHT.

FEEL THAT CIGS WILL MOSTLY BE VFR DURING THE FIRST 12 HOURS...WITH
MVFR CIGS BRIEFLY POSSIBLE NEAR TSTMS. AFTER THIS LINE OF STORMS
MOVES THROUGH THE AREA DURING THE NEXT FEW HOURS...CONDITIONS WILL
GRADUALLY IMPROVE. STILL EXPECT GUSTY WINDS UNTIL AFTER
MIDNIGHT...AFTER WHICH WEST WINDS WILL BE AROUND 10 TO 15 KT AT
BOTH TERMINALS. WIND SHEAR LOOKS MARGINAL AND WILL BE HIGHLY
DEPENDENT ON HOW MUCH SPEEDS DIMINISH DURING THE EARLY MORNING
HOURS.

CLEAR SKIES SUNDAY WILL ALLOW FOR IDEAL MIXING INTO A LINGERING 20
TO 25 KT LOW LEVEL JET DURING THE MORNING AND EARLY AFTERNOON.
THUS GUSTY CONDITIONS WILL LIKELY RESUME AFTER SUNRISE.

EXTENDED AVIATION OUTLOOK...VFR CONDITIONS ARE EXPECTED THROUGH
TUE. MVFR OR LOWER CONDITIONS WILL BE POSSIBLE WED WITH THE NEXT
STORM SYSTEM. VFR CONDITIONS WILL RETURN FOR THE END OF THE WEEK.

&&

.MARINE...
S/SW WINDS CONTINUE TO ACCELERATE IN RESPONSE TO PERSISTENT/STRONG
PRESSURE FALLS INLAND. CONTINUED THE GALE WARNING FOR CHS HARBOR
UNTIL 11 PM...AND UPGRADED SCAS TO GALE WARNINGS FOR ALL COASTAL
WATERS OUTSIDE THE HARBOR UNTIL 4 AM. POST COLD FROPA WINDS MAY
DIMINISH BELOW GALE FORCE...BUT CONFIDENCE REMAINS LOW IN THIS
TIMING...AS THE DEEPENING SURFACE LOW MAY CONTINUE TO SUPPORT
GALE FORCE GUSTS INTO SUNDAY MORNING.

CONDITIONS WILL GRADUALLY IMPROVE SUNDAY MORNING...AND ALL
ADVISORIES FOR THE NEARSHORE WATERS WILL END BY NOON. OFFSHORE
GEORGIA MAY SEE MARGINAL SCA CONDITIONS INTO THE AFTERNOON
HOURS...MAINLY IN SEAS.

AFTER A LULL IN WINDS/SEAS SUNDAY EVENING...12Z GUIDANCE CONTINUES
TO INSIST THAT THE SURFACE PRESSURE GRADIENT WILL TIGHTEN ON THE
S/SE PERIPHERY OF THE SPRAWLING HIGH PRESSURE BUILDING DOWN THE
COAST...AND SCA WINDS/SEAS WILL LIKELY REDEVELOP ACROSS THE OUTER
GEORGIA WATERS OVERNIGHT. ACROSS NEARSHORE WATERS...NE WINDS 15-20
KT AND SEAS 3-5 FT WILL ALSO BECOME COMMON. THEN...THESE ELEVATED
WINDS/SEAS WILL PERSIST THROUGH MOST/ALL OF MONDAY...BEFORE HIGH
PRESSURE BECOMES CENTERED CLOSER TO THE COASTAL WATERS.
THEN...WINDS/SEAS SHOULD REMAIN BELOW SCA THRESHOLDS MONDAY NIGHT
THROUGH TUESDAY NIGHT. THEN...S WINDS WILL SURGE INTO THE WATERS
AHEAD OF AN APPROACHING COLD FRONT WEDNESDAY. SMALL CRAFT ADVISORY
CONDITIONS WILL BECOME COMMON...AND GALES CANNOT BE RULED OUT.
THEN...WINDS WILL SHIFT TO THE WEST WEDNESDAY NIGHT...AND SMALL
CRAFT ADVISORY CONDITIONS SHOULD TAPER OFF THURSDAY.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...TORNADO WATCH UNTIL 1 AM EDT SUNDAY FOR GAZ087-088-099>101.
     WIND ADVISORY UNTIL 11 PM EDT THIS EVENING FOR GAZ087-088-
     099>101-114>119-137>141.
SC...TORNADO WATCH UNTIL 1 AM EDT SUNDAY FOR SCZ040-042>045-047>051.
     WIND ADVISORY UNTIL 11 PM EDT THIS EVENING FOR SCZ040-042>045-
     047>051.
MARINE...TORNADO WATCH UNTIL 1 AM EDT SUNDAY FOR AMZ330-350-352.
     GALE WARNING UNTIL 4 AM EDT SUNDAY FOR AMZ350-352-354-374.
     GALE WARNING UNTIL 11 PM EDT THIS EVENING FOR AMZ330.

&&
Hazardous weather outlook, Mar 15, 7:25 PM EDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
725 PM EDT SAT MAR 15 2008

GAZ114>119-137>141-161000-
TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-
COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-
COASTAL MCINTOSH-
725 PM EDT SAT MAR 15 2008

...WIND ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

SEVERE THUNDERSTORMS...A STRONG COLD FRONT WILL MOVE THROUGH THE
AREA TONIGHT. A FEW THUNDERSTORMS MAY DEVELOP AHEAD OF THE FRONT
ACROSS SOUTHEAST GEORGIA...TO THE SOUTH OF INTERSTATE 16 UNTIL
MIDNIGHT. A FEW THUNDERSTORMS MAY BECOME SEVERE WITH DAMAGING
WINDS...LARGE HAIL AND ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

SCZ045-161000-
BERKELEY-
725 PM EDT SAT MAR 15 2008

...WIND ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...TORNADO WATCH 120 IN EFFECT UNTIL 1 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AMZ350-352-161000-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
725 PM EDT SAT MAR 15 2008

...GALE WARNING IN EFFECT UNTIL 4 AM EDT SUNDAY...
...TORNADO WATCH 120 IN EFFECT UNTIL 1 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.
   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AMZ354-374-161000-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
725 PM EDT SAT MAR 15 2008

...GALE WARNING IN EFFECT UNTIL 4 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

SEVERE THUNDERSTORMS...THUNDERSTORMS MAY AFFECT THE COASTAL
WATERS...ESPECIALLY NORTH OF THE SAVANNAH RIVER...UNTIL 1 AM
TONIGHT. A FEW THUNDERSTORMS COULD PRODUCE STRONG WINDS EXCEEDING
50 KNOTS AND LARGE HAIL.

THIS IS A POTENTIALLY DANGEROUS SITUATION. STAY TUNED TO NOAA
WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR THE
LATEST STATEMENTS FROM THE NATIONAL WEATHER SERVICE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GAZ087-088-099>101-SCZ040-042>044-047>051-161000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-ALLENDALE-HAMPTON-
INLAND COLLETON-DORCHESTER-INLAND JASPER-BEAUFORT-COASTAL COLLETON-
CHARLESTON-COASTAL JASPER-
725 PM EDT SAT MAR 15 2008

...WIND ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...TORNADO WATCH 120 IN EFFECT UNTIL 1 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   TORNADO WATCH.

SEVERE THUNDERSTORMS...AN INTENSIFYING LOW PRESSURE SYSTEM...
AN APPROACHING COLD FRONT AND A POTENT UPPER LEVEL DISTURBANCE
WILL COMBINE WITH STRONG WIND FIELDS AND AN UNSTABLE AIR MASS
TO SUPPORT A SIGNIFICANT OUTBREAK OF SEVERE WEATHER...INCLUDING
DAMAGING WINDS...LARGE HAIL...AND TORNADOES...UNTIL MIDNIGHT.

THIS IS A POTENTIALLY DANGEROUS SITUATION. STAY TUNED TO NOAA
WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR THE
LATEST STATEMENTS FROM THE NATIONAL WEATHER SERVICE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AMZ330-161000-
CHARLESTON HARBOR-
725 PM EDT SAT MAR 15 2008

...GALE WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...TORNADO WATCH 120 IN EFFECT UNTIL 1 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.
   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Mar 15, 8:40 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
840 PM EDT SAT MAR 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     TSTM WND DMG     ALLENDALE               33.01N 81.31W
03/15/2008                   ALLENDALE          SC   PUBLIC

            1 LARGE TREE DOWN IN ALLENDALE.

&&

DPB
Local storm report, Mar 15, 8:52 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
852 PM EDT SAT MAR 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     TSTM WND DMG     STRAWBERRY              33.09N 80.03W
03/15/2008                   BERKELEY           SC   COUNTY OFFICIAL

            NUMEROUS TREES DOWN AT THE STRAWBERRY HILL MOBIL HOME
            PARK. POSSIBLE TORNADO.

0829 PM     TSTM WND DMG     2 SW MONCKS CORNER      33.18N 80.04W
03/15/2008                   BERKELEY           SC   COUNTY OFFICIAL

            COUNTY WARNING POINT REPORTS A BOAT BLEW INTO THE PARKING
            LOT OF ACTION ISLAND AUTO SALES.

&&

33
Local storm report, Mar 15, 8:53 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
853 PM EDT SAT MAR 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0848 PM     HAIL             JOHNS ISLAND            32.72N 80.07W
03/15/2008  E1.00 INCH       CHARLESTON         SC   TRAINED SPOTTER

&&

33
Local storm report, Mar 15, 8:54 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
854 PM EDT SAT MAR 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     HAIL             1 NW FOLLY BEACH        32.67N 79.94W
03/15/2008  E0.88 INCH       CHARLESTON         SC   TRAINED SPOTTER

            NICKEL AND DIME SIZED HAIL REPORTED BY A TRAINED SPOTTER
            ALONG FOLLY RD.

&&

JPC
Local storm report, Mar 15, 9:00 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
900 PM EDT SAT MAR 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0854 PM     HAIL             JAMES ISLAND            32.73N 79.93W
03/15/2008  M0.88 INCH       CHARLESTON         SC   TRAINED SPOTTER

            NICKEL SIZE HAIL AT FOLLY ROAD AND FORT JOHNSON ROAD

&&

24
Local storm report, Mar 15, 9:02 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
902 PM EDT SAT MAR 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     HAIL             15 W WALTERBORO         32.90N 80.93W
03/15/2008  E1.75 INCH       COLLETON           SC   PUBLIC

            GOLF BALL SIZED HAIL LASTED ABOUT 20 MINUTES ALONG HWY
            64.

0850 PM     HAIL             WEST ASHLEY             32.80N 80.01W
03/15/2008  E0.75 INCH       CHARLESTON         SC   PUBLIC

            PENNY SIZED HAIL REPORTED OFF OF HWY 17 NEAR CAROLINA
            BAY.

0845 PM     HAIL             JAMES ISLAND            32.73N 79.93W
03/15/2008  E0.88 INCH       CHARLESTON         SC   PUBLIC

            NICKEL SIZED HAIL AND TREES CLIPPED OFF AT TOPS NEAR THE
            CHARLESTON MUNICIPAL GOLF COURSE.

0848 PM     HAIL             JOHNS ISLAND            32.72N 80.07W
03/15/2008  E0.88 INCH       CHARLESTON         SC   PUBLIC

            NICKEL SIZED HAIL REPORTED ON PLOWGROUND RD.

&&

JPC

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 8:18 PM EDTSevere Thunderstorm WarningCHSScreven57 min
Mar 15, 8:29 PM EDTSevere Thunderstorm WarningCHSBulloch, Candler, Jenkins, Screven91 min
Mar 15, 8:34 PM EDTTornado WarningCHSBulloch, Candler, Jenkins, Screven29 min
Mar 15, 9:17 PM EDTTornado WarningCHSEffingham, Screven34 min
Mar 15, 9:34 PM EDTTornado WarningCHSEffingham33 min
Mar 15, 10:00 PM EDTSevere Thunderstorm WarningCHSBulloch, Effingham, Screven45 min
Mar 15, 10:16 PM EDTTornado WarningCHSBulloch, Effingham29 min
Mar 15, 10:39 PM EDTSevere Thunderstorm WarningCHSBulloch, Chatham, Effingham50 min
Mar 15, 10:45 PM EDTTornado WarningCHSChatham, Effingham30 min
Mar 15, 10:47 PM EDTSevere Thunderstorm WarningCHSBulloch, Candler, Evans, Tattnall58 min
Mar 15, 11:32 PM EDTTornado WarningCHSBryan, Evans, Liberty43 min
Mar 16, 12:10 AM EDTTornado WarningCHSBryan, Chatham, Liberty35 min

Nearby

Tornado Warnings in Georgia, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.